MAUDE Adverse Event Report: ARTHREX, INC. KNOTLESS T-ROPE SYN-DESMOSIS REPR KIT,SS; WASHER, BOLT, NUT

ARTHREX, INC. KNOTLESS T-ROPE SYN-DESMOSIS REPR KIT,SS; WASHER, BOLT, NUT
Model Number KNOTLESS T-ROPE SYN-DESMOSIS REPR KIT,SS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 2/12/2024, it was reported by an arthrex subsidiary employee via email that an ar-8926ss knotless tightrope syndesmosis repair implant broke directly from the button without friction in the bone.This was discovered during a procedure on (b)(6) 2024.No additional information provided.Additional information requested.Additional information provided 02/21/2024: the date of the procedure was (b)(6) 2024.The procedure performed was an ankle rafi with dex system, plus sisndemosys reduction.Each button broke when starting the one-by-one reduction of the sutures.When the sutures broke, each button came out on each side of the ankle (medial and lateral).There was a 40-minute delay and additional anesthesia was administered.The case was completed by reassembling the system with independent sutures (fiberwire 5).
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional information from the field, arthrex concluded the cause of the reported failure.The cause of the reported failure is a user error of excessive force tensioning the suture strands.

Brand Name
KNOTLESS T-ROPE SYN-DESMOSIS REPR KIT,SS
Common Device Name
WASHER, BOLT, NUT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18807593
Report Number1220246-2024-01208
Device Sequence Number17977519
Product Code HTN
UDI-Device Identifier00888867049079
UDI-Public00888867049079
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K043248
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKNOTLESS T-ROPE SYN-DESMOSIS REPR KIT,SS
Device Catalogue NumberAR-8926SS
Device Lot Number27916
Was Device Available for Evaluation? No
Distributor Facility Aware Date02/12/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2024
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown